Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 451, NWS Tulsa, OK

June 18, 2008Osage County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2008, 5:24 AM CDT for Osage County, Pawnee County, Washington County, Oklahoma. It was in force for 81 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2008, 5:24 AM CDT (10:24 UTC)
Expired
Jun 18, 2008, 6:45 AM CDT
In force
81 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:30 AM CDTTSTM WND GST 605 W Pawnee, OKNUMEROUS TREE LIMBS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:39 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 181024
SVRTSA
OKC113-117-147-181145-
/O.NEW.KTSA.SV.W.0451.080618T1024Z-080618T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
524 AM CDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 645 AM CDT

* AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 24 MILES NORTHEAST OF GRAINOLA TO 15 MILES WEST
  OF GRAINOLA TO 38 MILES WEST OF GRAINOLA TO 50 MILES WEST OF
  BURBANK TO 67 MILES WEST OF BURBANK...MOVING SOUTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GRAINOLA...
  FORAKER...SHIDLER...PEARSONIA...BURBANK...BIGHEART...HULAH...
  COPAN...PAWHUSKA...OKESA...FAIRFAX...DEWEY...BARTLESVILLE...
  WYNONA...RALSTON...BARNSDALL...OCHELATA...HOMINY...CLEVELAND...
  SKEDEE...BLACKBURN...PAWNEE...RAMONA AND AVANT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9597 3694 9589 3651 9583 3631 9628
      3628 9669 3624 9682 3625 9691 3633 9692
      3635 9703 3651 9704 3656 9690 3659 9690
      3659 9704 3668 9708 3671 9705 3670 9694
      3676 9689 3679 9676 3700 9674
TIME...MOT...LOC 1024Z 323DEG 34KT 3722 9640 3700 9690
          3704 9730 3686 9759 3682 9791

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:36 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 18, 2:36 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
236 AM CDT WED JUN 18 2008

.DISCUSSION...
MCS HAS ORGANIZED ACROSS NRN KS TONIGHT...AND WILL CONTINUE TO DROP
TO THE S/SE. WHILE LOW-LEVEL WIND FIELDS ARE RATHER WEAK...COOL POOL
DEVELOPMENT MAY AID IN BRINGING THIS ACTIVITY INTO NERN OK AFTER 5 AM.
HAVE ADDED POPS ACROSS NE OK FOR THIS MORNING...AND WILL LIKELY MAKE
SOME LAST MINUTE ADJUSTMENTS BASED ON RADAR TRENDS. HAVE OPTED TO
KEEP POPS OUT OF THE FORECAST FOR THIS AFTERNOON...ALTHOUGH ISOLATED
DEVELOPMENT ALONG ANY LEFTOVER OUTFLOW BOUNDARIES ISN/T OUT OF THE
QUESTION.

OTHERWISE...ACTIVE NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE
END OF THE WEEK. AFTERNOON CONVECTION IS EXPECTED OVER THE HIGH
PLAINS...FROM WRN NE/WRN KS/FAR ERN CO AS ANOTHER WEAK SHORTWAVE
TOPS THE UPPER RIDGE ACROSS THE ROCKIES. 00Z NAM ALSO HINTING AT
DEVELOPMENT FARTHER E...INTO CNTRL/ERN KS DURING THE EVENING HOURS.
OVERALL...SEVERAL CLUSTERS OF STORMS ARE EXPECTED TO ORGANIZE AND
DROP SE WEDNESDAY NIGHT. WHILE THE THE MAIN THUNDERSTORM COMPLEX IS
EXPECTED TO REMAIN TO OUR WEST...A FEW STORMS COULD APPROACH THE WRN
AND NRN REGIONS OF OUR FORECAST AREA LATE TONIGHT.

THUNDERSTORMS MAY BE ON THE INCREASE THURSDAY MORNING FROM ERN KS
SEWD INTO NE OK/NW AR...IN BROAD ZONE OF 850-700MB WARM AIR
ADVECTION. FORECAST INSTABILITY AND BULK SHEAR VALUES WOULD SUPPORT
SEVERE WEATHER AS THE MCS DROPS SE...ALTHOUGH MAIN CONCERN MAY BE THE
POSSIBILITY OF ADDITIONAL HEAVY RAINFALL. WILL HOLD OFF ON A FLASH
FLOOD WATCH FOR NOW AS BEST CORRIDOR FOR HEAVY RAINFALL REMAINS
UNCERTAIN...BUT LATER SHIFTS MAY NEED TO EVENTUALLY INTRODUCE A
WATCH.

UPPER RIDGE AXIS WILL EVENTUALLY SHIFT E THIS WEEKEND...WITH THE
NWLY FLOW GRADUALLY WEAKENING. WILL KEEP THE FORECAST DRY OVER THE
WEEKEND INTO EARLY NEXT WEEK...WITH SLOWLY WARMING TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  69  83  67 /  20  30  50  30
FSM   85  67  83  67 /  10  10  50  40
MLC   87  70  85  69 /  10  20  40  40
BVO   83  67  83  67 /  40  30  50  30
FYV   81  64  79  63 /  10  10  50  30
BYV   79  64  79  63 /  10  10  50  30
MKO   84  67  83  68 /  10  20  50  30
MIO   84  65  80  65 /  20  30  50  30
F10   85  69  84  68 /  10  20  50  30
HHW   88  70  86  69 /  10  20  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....18
Hazardous weather outlook, Jun 18, 4:58 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT WED JUN 18 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
458 AM CDT WED JUN 18 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS MORNING .

DISCUSSION...
AN ACTIVE WEATHER PATTERN CONTINUES AS ANOTHER MCS HAS DEVELOPED
OVERNIGHT ACROSS KANSAS AND THE ASSOCIATED COLD POOL DEVELOPMENT
WILL AID PUSHING THIS COMPLEX SOUTH INTO NORTHERN OKLAHOMA THIS
MORNING. STRONG TO SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE
LEADING EDGE...ESPECIALLY IN AREAS WEST OF HIGHWAY 75 WHERE
INCREASED SURFACE INSTABILITY EXISTS. STORMS ARE EXPECTED TO
DECREASE IN INTENSITY LATER THIS MORNING...HOWEVER RESIDUAL
OUTFLOW BOUNDARIES THAT MAY LINGER INTO THE AFTERNOON MAY SERVE AS
A FOCUS FOR ADDITIONAL CONVECTION IF SUFFICIENT HEATING CAN BE
REALIZED. ANOTHER MCS MAY BRUSH AREAS WEST OF HIGHWAY 75 AGAIN
LATE TONIGHT...BUT MOST ACTIVITY SHOULD STAY TO THE WEST OF THE
AREA.

 SPOTTER AND EMERGENCY
MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NORTHWESTERLY UPPER FLOW CONTINUES THROUGH THE END OF THE
WEEK...WITH CHANCES FOR OVERNIGHT AND MORNING THUNDERSTORM TO
CONTINUE...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. ADDITIONAL HEAVY
RAINFALL WILL ALSO RAISE FLASH FLOODING CONCERNS...ESPECIALLY IN
AREAS WHERE GROUNDS ARE ALREADY SATURATED AND WHERE MAINSTEM
RIVERS ARE AT...OR HAVE EXCEEDED CAPACITY. THE UPPER RIDGE WILL
BEGIN TO BUILD BACK ACROSS THE SOUTHERN PLAINS FOR THE WEEKEND AND
INTO NEXT WEEK....WHICH WILL LIMIT RAIN CHANCES AND INCREASE
TEMPERATURES TO SEASONABLE NORMALS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND
DISCUSSIONS CONCERNING ADDITIONAL THUNDERSTORM...HEAVY
RAINFALL...AND FLASH FLOODING POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA
CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:36 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa54 min
Jun 18, 7:26 AM CDTWind AdvisoryTSACreek, Nowata, Pawnee, Rogers, Tulsa, Washington89 min
Jun 18, 7:28 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Tulsa62 min
Jun 18, 8:11 AM CDTSpecial Weather StatementTSAMcIntosh64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.